Top
20
Doctor insights on: Vitamin A Overdose

Share
1

1
What are the effects of vitamin C overdose?

What are the effects of vitamin C overdose?

Inconsequential : Vitamin c is water soluable, therefore amounts taken in excess of dietary needs are quickly excreted by the kidneys. Thus vitamin c has a very low toxicity. In rat studies the ld50 (dose that kills 50%) is very high. We have no data in humans to compare. One might expect diarrhea and/or abdominal cramping but nothing dangerous. If intentional overdose seek, psychiatric care immediately. ...Read more

See 1 more doctor answer
Dr. Lourdes Margarita Landron-Garcia
437 doctors shared insights

Vitamin A (Definition)

Vitamin A helps form and maintain healthy teeth, skeletal and soft tissue, mucous membranes, and skin. It is also known as retinol because it produces the pigments in the retina of the eye. Vitamin A promotes good vision, especially in low light. It may also be needed ...Read more


2

2
What to do about a vitamin a overdose?

What to do about a vitamin a overdose?

Depends: It depends on how much was taken over & over what period of time. Acute overdose will cause blurred & double vision, nausea, vomiting, dizziness, drowsiness & increased intracranial pressure, a dangerous elevation of the brain fluid pressure causing headaches, seizures and even death. Chronic overdose leads to skin cracking, hair loss, light sensitivity, and optic nerve damage from pseudo-tumor. ...Read more

3

3
What can be done after a vitamin a overdose?

What can be done after a vitamin a overdose?

Not much: There is not really a way to decrease levels other than to stay hydrated and avoid foods and vitamin pills with vitamin a. You might want to get your liver enzymes checked. Definitely avoid getting pregnant, as high levels of vitamin a can cause serious birth defects. Also, do not give blood for six months. ...Read more

4

4
What is the definition or description of: Vitamin E overdose?

What is the definition or description of: Vitamin E overdose?

Vitamin E overdose: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Vitamin E toxicity symtpoms include: "Nausea, Gastric distress, Abdominal cramps, Diarrhea, Headache, Fatigue
Easy bruising and bleeding - Prolonged PT & activated partial thromboplastin time (aPTT), Inhibition of platelet aggregation, Diplopia, Muscle weakness, Creatinuria" REF: >>> ...Read more

5

5
What is the definition or description of: Vitamin B12 overdose?

What is the definition or description of: Vitamin B12 overdose?

Vitamin B12 overdose: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Toxicity would be unlikely with Vitamin B12. Adverse effects from Vit B 12 injections may include: "diarrhea, nausea, headaches, & joint pain"
REF: http://www.vitamins-and-health-facts.com/vitamin-b12-cobalamin-facts-benefits-overdose-deficiency-symptoms.html ...Read more

6

6
How much would be a vitamin C overdose?

No such thing unless: In general vitamin c is extremely safe and non-toxic and you can not overdose, in the sense of taking a quantity that would damage your health. There is a limit to how much you can absorb, and when this amount is exceeded you won't absorb any more and it will act as a laxative.The exception is people who have a hereditary g6pd deficiency, in which high doses of IV vit c can cause hemolytic anemia. ...Read more

7

7
What are the tests for vitamin d overdose?

What are the tests for vitamin d overdose?

Vitamin d, calcium: Excess vitamin d intake will result in an elevated vitamin d level. If the excess is significant this can result in an elevated blood calcium. ...Read more

See 1 more doctor answer
8

8
Is it possible tohave a vitamin C overdose?

No such thing unless: In general vitamin c is extremely safe and non-toxic and you can not overdose, in the sense of taking a quantity that would damage your health. There is a limit to how much you can absorb, and when this amount is exceeded you won't absorb any more and it will act as a laxative.The exception is people who have a hereditary g6pd deficiency, in which high doses of IV vit c can cause hemolytic anemia. ...Read more

9

9
What are symptoms of a vitamin d overdose ?

What are symptoms of a vitamin d overdose ?

Rare- many symptoms: Vitamin d toxicity is quite rare- in known cases people took 40, 000 units or more a day for a long time. One would need to take millions of units to overdose. Symptoms include nausea, vomiting, poor appetite, constipation, weakness, weight loss, tingling sensations in the mouth, confusion & heart arrhythmias. See http://www.Vitamindcouncil.Org/about-vitamin-d/what-is-vitamin-d/vitamin-d-toxicity/. ...Read more

10

10
What is the treatment for vitamin E overdose?

What is the treatment for vitamin E overdose?

Treat symptoms: If you take too much of this fat soluble vitamin, over a long period of time, it can accumulate in the body, and may cause problems such as pain in the abdomen, gas, nausea, increased risk of bleeding, headaches and weakness. There's no good reason to overdose, usually only kids do it by pilfering bottles. But if you think you've taken too much, get medical help immediately. ...Read more

11

11
What is the treatment for vitamin B12 overdose?

What is the treatment for vitamin B12 overdose?

Vitamin B12 overdose: Too much vitamin B12 can cause mild diarrhea, skin rashes, hives, breathing problems, heart palpitations, panic attacks, and insomnia. The symptoms typically disappear within a few hours, as the excess B12 is flushed from the system, so no specific treatment is required. ...Read more

See 1 more doctor answer
12

12
What is the treatment for vitamin d overdose?

What is the treatment for vitamin d overdose?

See your doctor: The main consequence of vitamin d toxicity is a buildup of calcium in your blood which can cause symptoms such as poor appetite, nausea and vomiting. Weakness, frequent urination and kidney problems also may occur. Treatment includes the stopping of excessive vitamin d intake. Your doctor may also prescribe intravenous fluids and medications, such as corticosteroids or bisphosphonates. ...Read more

13

13
What is the treatment for vitamin C overdose?

No such thing unless: In general vitamin c is extremely safe and non-toxic and you can not overdose, in the sense of taking a quantity that would damage your health. There is a limit to how much you can absorb, and when this amount is exceeded you won't absorb any more and it will act as a laxative.The exception is people who have a hereditary g6pd deficiency, in which high doses of IV vit c can cause hemolytic anemia. ...Read more

14

14
What is the treatment for vitamin K overdose?

What is the treatment for vitamin K overdose?

Vitamin K overdose: There is no toxicity risk from eating vitamin k-rich foods. Vitamin supplements containing vitamin k1 and vitamin k2 are also safe even in high amounts when taken orally. However, vitamin k3, also known as menadione, can be cause cell damage that leads to liver toxicity, hemolytic anemia, and jaundice. There is no good information on treatment of vitamin k overdose. ...Read more

15

15
What is the treatment for vitamin b1 overdose?

Very rare: Vitamin b1, which is frequently called thiamine, is part of the b complex of water-soluble vitamins required for proper nutrition. Because vitamin b1 is water soluble, taking too much of it means the excess is flushed from the body in urine. As a result, overdosing on vitamin b1 is extremely rare.Iv fluids induce vomitting, gastric lavage. ...Read more

16

16
What is the treatment for vitamin B6 overdose?

Stop taking it: Vitamin b6 is water soluble and is excreted in the urine. Stopping the intake will quickly remove the excess, if any. ...Read more

17

17
Vitamin d overdose. What can help!?

Vitamin d overdose. What can help!?

Her are some tips: 1. Avoidance of direct sunlight exposure. 2. Avoidance of foods and supplements containing vitamin d. 3. Restriction of calcium intake. 4. Drinking 8 glasses of water daily. ...Read more

18

18
What is the definition or description of: vitamin d overdose?

What is the definition or description of: vitamin d overdose?

Excess Vitamin D: Vitamin d toxicity is a rare but potentially serious condition due to excessive vitamin d in your body. Taking megadoses of vitamin d supplements (50, 000 international units (iu) a day or more for several months) is the usual cause. The main problem with vitamin d toxicity is high blood calcium levels that can cause poor appetite, nausea, vomiting, weakness, frequent urination and kidney problems. ...Read more

See 1 more doctor answer
19

19
What is the definition or description of: Vitamin K overdose?

What is the definition or description of: Vitamin K overdose?

Vitamin K: Vitamin K toxicity is very rare, and a tolerable upper limit for consumption has not been defined.Menadione, a synthetic water-soluble form of vitamin K, can cause hemolytic anemia, hyperbilirubinemia, jaundice, and kernicterus in infants ...Read more

20

20
What is the definition or description of: Vitamin C overdose?

What is the definition or description of: Vitamin C overdose?

Vitamin C: If you get the runs while taking vitamin C back off about 10 % at a time until it goes away. The half-life (time in body) for C is about 12 hours and you were taking too much. Take 2 X daily rather than all at once. See your doc and get tested for vitamin levels to be certain. Peace and good health. ...Read more

Overdose (Definition)

When the maximum dose of medication ...Read more